Adaptive nonparametric confidence sets

J.M. Robins, A.W. van der Vaart

Research output: Contribution to JournalArticleAcademicpeer-review

145 Downloads (Pure)


We construct honest confidence regions for a Hilbert space-valued parameter in various statistical models. The confidence sets can be centered at arbitrary adaptive estimators, and have diameter which adapts optimally to a given selection of models. The latter adaptation is necessarily limited in scope. We review the notion of adaptive confidence regions, and relate the optimal rates of the diameter of adaptive confidence regions to the minimax rates for testing and estimation. Applications include the finite normal mean model, the white noise model, density estimation and regression with random design. © Institute of Mathematical Statistics, 2006.
Original languageEnglish
Pages (from-to)229-253
Number of pages29
JournalAnnals of Statistics
Issue number1
Publication statusPublished - 2006


Dive into the research topics of 'Adaptive nonparametric confidence sets'. Together they form a unique fingerprint.

Cite this